Alert archive / Maine / Frost Advisories in 2016
Frost Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Sep 23, 2016, 6:43 PM EDT for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Sep 24, 2016, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2016, 6:43 PM EDT (22:43 UTC)
- In effect from
- Sep 24, 2016, 2:00 AM EDT
- Expired
- Sep 24, 2016, 6:31 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS71 KCAR 232243 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 643 PM EDT FRI SEP 23 2016 MEZ001-003-004-241200- /O.NEW.KCAR.FR.Y.0002.160924T0600Z-160924T1200Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 643 PM EDT FRI SEP 23 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...GARDENS AND OUTDOOR POTTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR GARDEN AND POTTED PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS RESPECTIVELY. && $$ VJN
1 follow-up statement
476 WWUS71 KCAR 241031 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 631 AM EDT SAT SEP 24 2016 MEZ001-003-004-241145- /O.CAN.KCAR.FR.Y.0002.000000T0000Z-160924T1200Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 631 AM EDT SAT SEP 24 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL MODERATE ABOVE FREEZING SHORTLY AFTER SUNRISE THIS MORNING...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 23, 3:51 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 23, 3:51 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Caribou ME 351 PM EDT Fri Sep 23 2016 .SYNOPSIS... After a messy start to the day, conditions are improving this aftn after the cold front, which is now pushing south across the Gulf of Maine. Patchy frost is possible tonight and Sat night, mainly in the North Woods. The weekend will be dry with a mix of sun and clouds, and this will persist into Monday. The next rain event looks to be Tues into Tues night, with clearing for the latter half of the week. && .NEAR TERM /THROUGH SATURDAY/... As skies have begun to clear up north, temps in the northern part of the CWA have actually increased post-cold front. However, this will be short-lived, and a significant drop in temps is expected overnight. Patchy frost is likely in the North Woods tonight, and it may extend east toward the St. John Valley and northeastern Aroostook. However, did back off on the frost a touch and bumped up expected lows by a degree or two up north due to very strong 925mb winds and possible patchy cloud cover, both of which could act to limit inversion strength, decoupling, and decrease in the winds. Valleys and other protected locations stand the best chance of decoupling and having temps drop low enough for frost. The frost potential was the most challenging part of the forecast, and will need to be monitored closely. Temps will be a good deal cooler than normal tonight thru Sat. Lows will range from mid-30s in the North Woods to the mid-40s at the coast, and highs Sat will be from the low 50s up north to the low 60s Downeast. Otherwise, high pres building in from Canada should bring dry weather and partly to mostly sunny skies to the state. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Broad cyclonic flow over the state for this period with northwest flow firmly established. Temperatures will run below average with 850mb temps running close to freezing for most of this period. Saturday night will be cold again with lows down into the 30s and low 40s. It could be colder but it looks like a low-level stratus deck with advect in across the region capping radiational cooling. Sunday that low level stratus deck will remain in place across the north, with partly cloudy skies closer to the coast on Sunday. It will be a brisk day though with gusty northwest winds dropping the wind chill down into the 40s north and 50s Downeast. There could be a few sprinkles across the Northwoods and the County during the afternoon, but it will remain mostly dry. Another cold night on Sunday night with clouds diminishing in area coverage. This should allow some Northern locations to get down into the lower 30s with upper 30s across Interior Downeast and the Penobscot valley region. Monday looks like a nice fall day with shortwave ridging at all levels developing. High clouds will be streaming in towards the end of the day with highs rebounding back towards normal. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Ridging across the area will bring a mostly clear and tranquil night Monday night with some patchy valley fog likely by early Tuesday morning. Our focus will then be on a rapidly approaching occlusion running out ahead of a low in the great lakes. Clouds will increase Tuesday morning and a band of rain will likely cross the area during the midday and afternoon. However, the latest ECMWF has the front moving through earlier in the day Tuesday so the timing remains uncertain. The occlusion may slow down as it reaches the eastern part of our region on Wednesday. This could prolong rainfall in eastern areas on Wednesday. Otherwise, Wednesday will be cloudy to partly sunny following the frontal passage. A large ridge of high pressure is then expected to build into the area going into the latter part of the week. This should bring mostly sunny and dry weather Thursday, Friday, and possibly into the weekend. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: After a very challenging environment with low stratus, rain, and mist playing havoc with TAFs for much of the day, dry air moving in is leading to improvement at all sites. A few sites are still holding on to MVFR CIGs as of publication time, but all sites are expected to shift to VFR conditions by the evening. Anticipate VFR conditions at all sites thru Sat evening. SHORT TERM: Some MVFR cigs possible across the northern TAF sites on Sunday afternoon, but no impacts to KBHB/KBGR. Winds could be gusty on Sunday afternoon out of the northwest, but gusts will remain below 25mph. Monday looks to be an excellent aviation day. && .MARINE... NEAR TERM: N-NW'ly winds will remain a bit elevated early tonight as cooler air filters in behind the recent front. Wind gusts may exceed 20kts at times, but based on 925mb winds, expect gusts to remain below SCA limits. Conditions calm down later tonight into Sat. SHORT TERM: Winds will be offshore Saturday night through Sunday night with gusty NW winds. Gusts should remain below 20kts through the period, with waves building close to 5 feet across the outer portions of zone 051 and 051 on Sunday. Winds will subside along with seas during the day on Monday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Kredensor Short Term...Dumont Long Term...Bloomer Aviation...Kredensor/Dumont Marine...Kredensor/Dumont
Hazardous weather outlook, Sep 23, 3:46 AM EDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 346 AM EDT FRI SEP 23 2016 MEZ001>006-240800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 346 AM EDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS EXPECTED BY EARLY SATURDAY MORNING ESPECIALLY FOR THE LOW LYING AND SHELTERED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-MEZ010-011-015>017-029>032-240800- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 346 AM EDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HEWITT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.